Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 34, NWS Pueblo, CO

June 27, 20134 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 27, 2013, 3:24 PM MDT for 4 counties in Colorado. It took effect at Jun 28, 2013, 12:00 PM MDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2013, 3:24 PM MDT (21:24 UTC)
In effect from
Jun 28, 2013, 12:00 PM MDT
Expired
Jun 28, 2013, 11:38 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 218 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3527 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS85 KPUB 272124
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT THU JUN 27 2013

...A RED FLAG WARNING REMAIN IN EFFECT FOR DRY THUNDERSTORMS...
GUSTY OUTFLOW WINDS AND DRY FUELS...UNTIL 9 PM MDT TODAY FOR FIRE
WEATHER ZONES 220...223 AND 225...WHICH INCLUDES THE LA GARITA AND
EASTERN SAN JUAN MOUNTAINS...THE SAWATCH AND MOSQUITO RANGES...AND
THE SANGRE DE CRISTO RANGE AND SPANISH PEAKS...

...A RED FLAG WARNING HAS BEEN ISSUED FOR DRY
THUNDERSTORMS...GUSTY OUTFLOW WINDS AND DRY FUELS...FROM NOON
UNTIL 9 PM MDT ON FRIDAY...FOR FIRE WEATHER ZONE 223...WHICH
INCLUDES THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS...


COZ223-281330-
/O.NEW.KPUB.FW.W.0034.130628T1800Z-130629T0300Z/
/O.CON.KPUB.FW.W.0033.000000T0000Z-130628T0300Z/
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
324 PM MDT THU JUN 27 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS
FOR FIRE WEATHER ZONES 223...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS FOR
FIRE WEATHER ZONE 223...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY
WINDS...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 223.

* THUNDERSTORMS...WIDELY SCATTERED DRY THUNDERSTORMS WILL 
  DEVELOP OVER THE MOUNTAIN RANGES WITH VERY LITTLE 
  PRECIPITATION...AND FREQUENT CLOUD TO GROUND LIGHTNING. 

* OUTFLOW WINDS...VARIABLE GUSTS UP TO 50 MPH.

* IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH 
  STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. 
  LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ220-225-280300-
/O.CON.KPUB.FW.W.0033.000000T0000Z-130628T0300Z/
UPPER ARKANSAS RIVER VALLEY-SOUTHERN FRONT RANGE-
324 PM MDT THU JUN 27 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY WINDS
FOR FIRE WEATHER ZONE 220 AND 225...

* AFFECTED AREA...FIRE WEATHER ZONES 220 AND 225.

* THUNDERSTORMS...WIDELY SCATTERED DRY THUNDERSTORMS WILL 
  DEVELOP OVER THE MOUNTAIN RANGES WITH VERY LITTLE 
  PRECIPITATION...AND FREQUENT CLOUD TO GROUND LIGHTNING. 

* OUTFLOW WINDS...VARIABLE GUSTS UP TO 50 MPH.

* IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH 
  STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. 
  LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
779 
WWUS85 KPUB 280257
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
857 PM MDT THU JUN 27 2013

...A RED FLAG WARNING FOR DRY THUNDERSTORMS...GUSTY OUTFLOW WINDS
AND DRY FUELS WILL BE IN EFFECT FROM NOON FRIDAY UNTIL 9 PM MDT 
FRIDAY...FOR FIRE WEATHER ZONE 223...WHICH INCLUDES THE LA GARITA
AND EASTERN SAN JUAN MOUNTAINS...

COZ223-281900-
/O.CAN.KPUB.FW.W.0033.000000T0000Z-130628T0300Z/
/O.CON.KPUB.FW.W.0034.130628T1800Z-130629T0300Z/
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
857 PM MDT THU JUN 27 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND GUSTY
WINDS FOR FIRE WEATHER ZONES 223...
...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS...LOW
RELATIVE HUMIDITY...AND GUSTY WINDS FOR FIRE WEATHER ZONES 223...

* AFFECTED AREA...FIRE WEATHER ZONE 223.

* THUNDERSTORMS...ISOLATED TO SCATTERED PRIMARILY DRY
  THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAIN RANGES
  FRIDAY WITH LIMITED PRECIPITATION...IN COMBINATION WITH CLOUD TO
  GROUND LIGHTNING.

* OUTFLOW WINDS...VARIABLE GUSTS UP TO 50 MPH AT TIMES.

* IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH 
  STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. 
  LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ220-225-280400-
/O.CAN.KPUB.FW.W.0033.000000T0000Z-130628T0300Z/
UPPER ARKANSAS RIVER VALLEY-SOUTHERN FRONT RANGE-
857 PM MDT THU JUN 27 2013

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS...LOW
RELATIVE HUMIDITY...AND GUSTY WINDS FOR FIRE WEATHER ZONE 220 AND
225...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING FOR THE UPPER ARKANSAS RIVER VALLEY AND SOUTHERN FRONT
RANGE.

$$
978 
WWUS85 KPUB 281024
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
424 AM MDT FRI JUN 28 2013

...A RED FLAG WARNING FOR DRY THUNDERSTORMS...GUSTY OUTFLOW WINDS
AND DRY FUELS WILL IS IN EFFECT FROM NOON UNTIL 9 PM MDT TODAY
FOR FIRE WEATHER ZONE 223...WHICH INCLUDES THE LA GARITA AND
EASTERN SAN JUAN MOUNTAINS...

COZ223-290230-
/O.CON.KPUB.FW.W.0034.130628T1800Z-130629T0300Z/
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
424 AM MDT FRI JUN 28 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND
GUSTY WINDS FOR FIRE WEATHER ZONES 223...

* AFFECTED AREA...FIRE WEATHER ZONE 223.

* THUNDERSTORMS...ISOLATED TO SCATTERED PRIMARILY DRY 
  THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAIN RANGES 
  FRIDAY WITH LIMITED PRECIPITATION...IN COMBINATION WITH CLOUD 
  TO GROUND LIGHTNING. 

* OUTFLOW WINDS...VARIABLE GUSTS UP TO 50 MPH AT TIMES.

* IMPACTS...LIGHTNING CAN LEAD TO NUMEROUS FIRE STARTS WITH 
  STRONG GUSTY OUTFLOW WINDS LEADING TO EXTREME FIRE BEHAVIOR. 
  LITTLE RAINFALL IS EXPECTED WITH ANY THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
696 
WWUS85 KPUB 281738
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MDT FRI JUN 28 2013

...THE RED FLAG WARNING FOR FIRE WEATHER ZONE 223 HAS BEEN CANCELED...

COZ223-281845-
/O.CAN.KPUB.FW.W.0034.130628T1800Z-130629T0300Z/
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
1138 AM MDT FRI JUN 28 2013

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 223...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE RED FLAG
WARNING.

THE RED FLAG WARNING FOR THE LA GARITA AND EASTERN SAN JUAN
MOUNTAINS HAS BEEN CANCELED. MOISTURE LEVELS HAVE INCREASED
ACROSS THIS AREA...AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 27, 3:19 PM MDT, 5 minutes earlier.

Area forecast discussion, Jun 27, 3:19 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT THU JUN 27 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 245 PM MDT THU JUN 27 2013

MAIN CONCERN IS THE POTENTIAL FOR DRY LIGHTNING OVER THE SOUTHWEST
MOUNTAINS ON FRIDAY.

SHOWERS AND TSTMS HAVE FIRES OVR MAINLY THE SW MTNS AND THE SANGRE
DE CRISTO MOUNTAINS THIS AFTERNOON...AND OVR PROWERS AND BENT
COUNTIES.  THIS EVENING THERE WILL CONTINUE TO BE THE POTENTIAL FOR
SHOWERS AND TSTMS OVER ALL OF THE MTNS AND MAINLY OVR THE SOUTHEAST
CORNER OF THE STATE.  WITH THE POTENTIAL FOR DRY LIGHTNING
CONTINUING INTO THE EVENING HOURS ALONG THE CONTINENTAL DVD SO WILL
LEAVE THE CURRENT RED FLAG WARNING AS IS. SHOULD SEE MOST CONVECTION
END BY MID TO LATE EVENING WITH THE APPARENT LACK OF STRONG
FORCING...BUT MODELS CONTINUE TO SHOW SOME LINGERING CONVECTION
ALONG THE SRN MTNS UNTIL LATE.

AN UPR RIDGE WL REMAIN CENTERED OVER THE FOUR CORNERS AREA OR SRN UT
TONIGHT AND FRIDAY.  HOWEVER ON FRIDAY...A WEAK DISTURBANCE SHOWS UP
IN THE PV FIELDS OVR ERN AREAS. MOISTURE LOOK A LITTLE BETTER ACRS
THE AREA ON FRI AND DEW POINTS ACRS THE SOUTHEAST PLAINS AS THOUGH
THEY WILL BE A LITTLE HIGHER THAN TODAY.  THUS SHOULD SEE A BETTER
CHANCE FOR SHOWERS/TSTMS...ESPECIALLY OVR AND NR THE MTNS...BUT ALSO
OVR THE SERN PLAINS TOWARD EVENING.  IT STILL LOOKS FAIRLY DRY AT
THE LOW LEVELS OVR THE SW MTNS ON FRIDAY AND PROBABLY NOT THAT GOOD
A CHANCE FOR WETTING RAINS.  THUS WITH THE INCREASED CHANCES FOR
TSTMS OVER THE EASTERN SAN JUAN AND LA GARITA MTNS...THAT ARE NOT
EXPECTED TO PRODUCE WETTING RAINS...WL GO AHEAD AND ISSUE A RED FLAG
WARNING FOR FIRE ZONE 223 FOR FRIDAY AFTERNOON AND EVENING.  HIGH
TEMPS ON FRI WILL STILL BE ABOVE NORMAL BUT SHOULD BE A LITTLE
COOLER THAN TODAY.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 245 PM MDT THU JUN 27 2013

MODELS CONTINUE TO INDICATING DECENT CHANCES FOR WIDESPREAD SHOWER
AND THUNDERSTORM ACTIVITY THROUGH THE EXTENDED.

THE UPPER LEVEL PATTERN WILL BE DOMINATED BY AN AREA OF HIGH
PRESSURE OVER THE INTERMOUNTAIN WEST AND TROUGH OVER THE OHIO
VALLEY. BOTH THE EXTENDED GFS AND ECMWF...ALONG WITH THE ENSEMBLE
MEMBERS INDICATE THIS PATTERN WILL RETROGRADE SLOWLY WESTWARD THROUGH
THE WEEKEND INTO THE MIDDLE OF NEXT WEEK.

INCREASING LOW LEVEL EASTERLY FLOW WILL PERSIST ACROSS THE PLAINS
FRIDAY NIGHT THROUGH SUNDAY WITH LOW LEVEL MOISTURE REMAINING IN
PLACE ACROSS EASTERN COLORADO. MODELS ALL IN GOOD AGREEMENT WITH
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY OVER THE EASTERN
MOUNTAINS WHICH SHOULD SPREAD EAST OVER THE PLAINS EACH EVENING
AND NIGHT. PWAT VALUES ARE DECENT WITH NEARLY 1.5 INCHES IN PLACE
HOWEVER THE CONTINENTAL DIVIDE PWAT VALUES REMAIN AT OR BELOW 0.5
INCHES. THE MAIN ISSUE MAY CONTINUE TO BE THE CONTINENTAL DIVIDE
AND THE POTENTIAL FOR DRIER THUNDERSTORM ACTIVITY. AT THIS
POINT...THERE DOES LOOK LIKE THERE WILL BE ENOUGH MOISTURE IN
PLACE TO PRODUCE WETTING RAINS...BUT THIS WILL NEED TO BE
MONITORED. THERE IS SOME CONCERN FOR THE WALDO CANYON BURN SCAR
WHICH COULD RECEIVE PERIODS OF LOCALLY HEAVY RAINFALL...AND HAVE
INCREASED POTENTIAL FOR FLASH FLOODING.

MONDAY LOOKS TO BE A TRANSITION DAY BETWEEN THE ACTIVITY OVER THE
WEEKEND AND MUCH COOLER AND WETTER ACTIVITY FOR THE MIDDLE OF THE
WEEK. LOW LEVEL EASTERLY FLOW WILL WEAKEN AND CONVECTION MAY NOT
BE AS WIDE SPREAD MONDAY AFTERNOON...BUT THERE WILL LIKELY BE
DECENT THUNDERSTORM COVERAGE OVER THE MOUNTAINS.

AS THE UPPER TROUGH OVER THE MISSOURI VALLEY RETROGRADES WEST IT
WILL SEND A WAVE SOUTH ACROSS THE ROCKIES AND A COLD FRONT INTO
THE PLAINS ON TUESDAY. THIS WILL BRING ENHANCED UPSLOPE FLOW AND
MUCH COOLER TEMPERATURES. THE INCREASED MOISTURE SHOULD LEAD TO
MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE WHOLE
REGION. CURRENT LONG RANGE SOLUTIONS HAVE THIS MOISTURE MOVING
INTO THE CONTINENTAL DIVIDE AS WELL WHICH WILL LIKELY PRODUCE
WETTING RAINS OVER THE BURN SCAR. FLASH FLOODING OVER THE WALDO
CANYON BURN SCAR AND WEST FORK COMPLEX WILL BE OF CONCERN AND NEED
TO BE MONITORED. TEMPERATURES THROUGH THE MIDDLE OF THE WEEK WILL
BE COOLER WITH 70S TO MID 80S FOR THE LOWER ELEVATIONS.  MOZLEY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 245 PM MDT THU JUN 27 2013

VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS FOR THE NEXT 24
HOURS.  AFTER ABOUT 21Z ON FRIDAY THERE WL BE THE POSSIBILITY OF
SOME SHOWERS OR TSTMS IN THE VCNTY OF THE TERMINAL FORECAST SITES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220-223-225.

RED FLAG WARNING FROM NOON TO 9 PM MDT FRIDAY FOR COZ223.

&&

SHORT TERM...28
LONG TERM...MOZLEY
AVIATION...28
Hazardous weather outlook, Jun 27, 11:24 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1124 AM MDT THU JUN 27 2013

COZ058>089-093>099-281730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1124 AM MDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS THIS
AFTERNOON AND EVENING.  THE MAIN THREATS WITH THUNDERSTORMS WILL BE
DANGEROUS CLOUD TO GROUND LIGHTNING AND ERRATIC GUSTY WINDS UP TO 50
MPH...BUT LITTLE OR NO RAINFALL. DRY LIGHTNING WILL INCREASE THE
RISK FOR NEW FIRE STARTS OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE AREA AS A WEAK DISTURBANCE MOVES THROUGH EASTERN COLORADO.
THE MAIN THREAT FROM STORMS WILL BE LIGHTNING AND LOCALLY GUSTY
WINDS. BY LATE AFTERNOON OR EARLY EVENING...A STRONG STORM OR TWO
MAY DEVELOP OVER THE PALMER DIVIDE...AND MOVE SOUTHWARD ON TO THE
EASTERN PLAINS. HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO
50 MPH COULD OCCUR WITH THESE STORMS.

ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE STORMS IS EXPECTED
SATURDAY AFTERNOON OVER THE EASTERN PLAINS. SCATTERED STORMS
OVER THE MOUNTAINS WILL ALSO BE CAPABLE OF PRODUCING SOME
SMALL HAIL ALONG WITH LOCALLY HEAVY RAIN AND STRONG WINDS.

BY SUNDAY AND INTO EARLY NEXT WEEK...THUNDERSTORMS WILL HAVE MORE
AVAILABLE MOISTURE TO WORK WITH...LEADING TO THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL AND FLASH FLOODING ACROSS THE RECENT AND
OLDER WILDFIRE BURN SCARS ACROSS SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.